• Christian Christian
    March 31, 2009
    Why would my B/P always go up at night...
    Christian Christian
    March 31, 2009

    I am 52 years old (female) and was diagnosed with essential hypertension a few months ago. I do not know it I am in perimenopause or not---and do not know it perimenopause might cause this?

     

    I have been on Atacand 8 mg once daily now for about 5 months.  During the day my B/Ps are good, at 115-65-125/75.  I do have Meniere's syndrome and feel there might be a connection with what is happening here.....at around 10 pm each night, my ears start ringing much louder (they ring all the time and have for 20 years, since I was diagnosed with Meniere's, but I guess I am not that aware of it during the day).  It seems they "buzz" very loudly at around 10 pm.  I take the Aacand at about 10:30 each night, thinking it will keep my B/P at a safe level through the night.

     

    Sometimes, I wake up in the middle of the night and my heart seems to be be beating very forcefully, and it scares me.  I usually sit up and take my B/P during these times with an electronic B/P monitor, to make sure it is not wildly high.  The highest it has been during these times is 135/87 to about 145/90...my heart rate is around 80-90 at these times.  I do not recall dreaming, although sometimes I know I have. 

     

    I read that most people's B/P goes DOWN during sleep.  I am not sure why mine is not.  I am beginning to feel some panic about this situation and I suppose this makes the thought of going to sleep worse!  How can it be so well controlled during the day and now getting considerably higher during sleep?

     

    Ironically, it can be 130/70 when I wake up at 7 AM and 30 minutes later falls back down to about 115/65-70, stays good all day, then goes back up around 10-11 pm?  I will admit this is worrisome to me!  Thank you for any answers!  (PS  Sometimes I think it might be I eat too much sodium at night  and might have some caffeine in the late afternoon, but not all the time and it still occurs).  Should I worry about this? 

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.